MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that for a thrombectomy procedure for right internal carotid terminus and right m1-distal, subject retriever was used for the second pass.Physician then completed procedure using another brand stent retriever and aspiration catheter.There was no reported vessel perforation, vessel dissection or device malfunction during procedure.Patient mrs (modified rankin scale) before onset was 0 and pre-procedure aspects (the alberta stroke program early ct) score was 5.Patient pre-procedure thrombolysis in cerebral infarction (tici) score was 0 and final tici was 2b.Pre-procedure nihss (nih stroke scale/score) was noted to be 17 and post nihss was 38.Patient had follow up computed tomography (ct) same day after procedure and showed sich (symptomatic intracranial hemorrhage)-ph2 (parenchymatous hematoma 2).Five days following procedure, patient had passed due to exacerbation of cerebral infarction.Cause of exacerbated cerebral infarction is unknown.No other information provided.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event description states 'there were no vessel perforation, vessel dissection or device malfunction during procedure.On (b)(6), 2020, follow-up ct after the procedure showed sich(ph-2).On (b)(6) 2020, the patient died of exacerbation of the cerebral infarction'.No additional information was received.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10880745
Report Number3012931345-2020-00204
Device Sequence Number11514517
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90185
Device Catalogue Number90185
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN); STENT RETRIEVER (UNKNOWN); TREVO XP PROVUE RETRIEVER 6MM X 25MM (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age71 YR